Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 130, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 1, 2007, 4:52 PM EDT for Columbia County, McDuffie County, Richmond County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2007, 4:52 PM EDT (20:52 UTC)
- Expired
- Jul 1, 2007, 5:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Columbia County, GA, McDuffie County, GA, Richmond County, GA
The radar
The Robins AFB radar (KJGX), 126 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:00 PM EDT | TSTM WND DMG | 9 Se Thomson, GA | TREES DOWN ON HAPPY VALLEY RD...OFF HWY 17S. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 012052
SVRCAE
GAC073-189-245-012130-
/O.NEW.KCAE.SV.W.0130.070701T2052Z-070701T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
452 PM EDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA
SOUTHEASTERN MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 530 PM EDT
* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF HARLEM...AND MOVING SOUTHEAST AT 10 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE FORT GORDON
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3342 8235 3335 8246 3332 8239 3332 8235
3327 8226 3330 8218 3341 8207 3349 8217
$$
LM1 follow-up statement
000
WWUS52 KCAE 012113
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
512 PM EDT SUN JUL 1 2007
GAC073-189-012122-
/O.CAN.KCAE.SV.W.0130.000000T0000Z-070701T2130Z/
MCDUFFIE GA-COLUMBIA GA-
512 PM EDT SUN JUL 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA AND MCDUFFIE COUNTIES
HAS BEEN CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
COUNTIES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3337 8230 3335 8232 3333 8234 3332 8235
3326 8227 3330 8218 3341 8207 3343 8215
$$
GAC245-012130-
/O.CON.KCAE.SV.W.0130.000000T0000Z-070701T2130Z/
RICHMOND GA-
512 PM EDT SUN JUL 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR RICHMOND COUNTY...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF FORT GORDON...MOVING SOUTHEAST AT 10
MPH.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3337 8230 3335 8232 3333 8234 3332 8235
3326 8227 3330 8218 3341 8207 3343 8215
$$
HCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:29 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 1, 2:29 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 229 PM EDT SUN JUL 1 2007 .SYNOPSIS... A FRONT WILL PUSH SLOWLY SOUTH THROUGH THE REGION TONIGHT...AND STALL OVER THE SAVANNAH RIVER AREA MONDAY...BEFORE SLOWLY PUSHING SOUTH OF THE REGION TUESDAY. ANOTHER FRONT WILL MOVE DOWN LATE WEEK. && .NEAR TERM /THROUGH TONIGHT/... FRONT/DEWPOINT GRADIENT APPEARS TO BE CURRENTLY STRETCHED ACROSS OUR FORECAST AREA (FA)...PUSHING FROM NE TO SW. DRIER AIR ENTERING THE NE FA...SO EXPECTING AFTERNOON AND EVENING CONVECTION TO BE MAINLY CONFINED TO THE W/SW FA. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... LATEST MODEL RUNS TRENDING TOWARDS STALLING THE FRONT ALONG THE SAVANNAH RIVER MONDAY...WHICH MAY MAKE SENSE CONSIDERING FRONT MAY BE GENERALLY PARALLEL TO A WEAK NW UPPER FLOW...SO IT WONT GET MUCH OF A PUSH EXCEPT FROM THE SURFACE HIGH BUILDING DOWN INTO THE MID ATLANTIC. THE 12Z MAV AND MET MOS POPS TRENDING UPWARDS...AND ARE NOW IN THE LIKELY CATEGORY FOR MONDAY/MONDAY NT ALONG THE CSRA....AND CHANCE CATEGORY CENTRAL FA. CURRENT FORECAST CONTAINS RELATIVELY LOW POPS FOR THAT AREA AND TIME FRAME. WILL NOT MAKE RADICAL CHANGES AT THIS TIME...BUT AFTER COORDINATION WITH SURROUNDING OFFICES...DECIDED TO INCREASE POPS TO CHANCE CATEGORY MON/MON NT CSRA...TRENDING LOWER TO THE EAST. ALSO...INDICATIONS ARE THAT LOW LEVEL FLOW TO VEER AROUND TO E/SE...AND THIS MIGHT LEAD TO CLOUDINESS ISSUES. COMBINATION OF COOLER AIR MASS BEHIND THE FRONT PLUS POSSIBLE CLOUDINESS LEADS TO COOLER MAX TEMPS MON/TUE AND MOS TEMPS LOOK OK. MODELS SLOWLY PUSH FRONT TO THE S/SW BY TUE...BUT MAY STILL BE CLOSE ENOUGH TO OUR W/SW FA TO WARRANT SOME POPS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... MODELS IN AGREEMENT IN CONTINUING A RIDGE WEST/TROUGH EAST UPPER PATTERN THROUGH THE PERIOD. LATEST MODELS INDICATING FRONT SHOULD CONTINUE TO PUSH SLOWLY SOUTH FOR WED/THU AND WILL REMAIN FAR ENOUGH TO OUR SOUTH NOT TO AFFECT OUR FA. EXPECT MODERATING TEMPS. THE NEXT FRONT TO PUSH DOWN LATE WEEK...INCREASING OUR PRECIP CHANCES. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... WEAK SLOW MOVING COLD FRONT IN SOUTHERN PART OF THE CAE CWA NEAR THE CSRA. LOW LEVEL COOL AIR ADVECTION NORTH OF THE FRONT COVERING MUCH OF THE AREA IS LIMITING CONVECTIVE ACTIVITY. BEST CHANCES SOUTH PART AND IN THE CSRA. AIRMASS MARGINALLY UNSTABLE WITH LIS -4/-5..TT 45 AND PWS STILL NEAR 2 INCHES. CONVECTIVE TEMPERATURES ARE FAIRLY HIGH IN THE LOWER 90S. READINGS COOLER NORTH OF FRONT IN THE MID 80S BUT IN SOUTH AND CSRA 90-91F. SO EXPECT DEVELOP POSSIBLE IN THESE AREAS. MAINLY VFR TONIGHT OVER CWA WITH IFR-MVFR POSSIBLE IN SHOWERS-TSTMS SOUTH AND CSRA. MAINLY EAST OR EAST-NORTHEAST WINDS 3-5 KT AT SURFACE SHOULD KEEP SIGNIFICANT FOG FROM DEVELOPING IN THE EARLY MORNING HOURS MONDAY. MODELS ON BUFKIT SHOWING ENOUGH LOW LEVEL WIND FLOW TO KEEP FOG AT MINIMUM BUT IT DOES INDICATE THERE COULD BE SOME STRATUS OR STRATOCU ADVECTED IN FROM THE ATLANTIC MONDAY MORNING. SO OPTED FOR MVFR CIGS 2-3 KFT MONDAY MORNING. FRONT EXPECTED TO BECOME STALLED ACROSS SOUTH PART AND CSRA MONDAY AND MAY BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS MONDAY. AGAIN MAINLY VFR CONDITIONS BUT BRIEF IFR-MVFR CONDITIONS ARE POSSIBLE MONDAY SOUTH AND WEST OF CAE MONDAY AND MONDAY NIGHT. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOP/NEAR/SHORT/LONG TERM...DCM AVIATION...TTH
Hazardous weather outlook, Jul 1, 4:53 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 453 AM EDT SUN JUL 1 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-020900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 453 AM EDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FRONTAL ZONE EXTENDING THROUGH THE OUTLOOK AREA PLUS STRONG HEATING WILL HELP CAUSE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WIND AND HAIL COULD POSSIBLY OCCUR WITH A FEW OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jul 1, 3:03 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 303 PM EDT SUN JUL 1 2007 GAZ077-011945- BURKE- 303 PM EDT SUN JUL 1 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BURKE COUNTY... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WRENS...OR 14 MILES WEST OF WAYNESBORO...MOVING SOUTHEAST AT 10 TO 15 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. TTH
Special weather statement, Jul 1, 4:19 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 419 PM EDT SUN JUL 1 2007 GAZ064-012045- COLUMBIA- 419 PM EDT SUN JUL 1 2007 ...A STRONG THUNDERSTORM WAS AFFECTING COLUMBIA COUNTY... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EVANS...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LM
Special weather statement, Jul 1, 4:30 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 430 PM EDT SUN JUL 1 2007 GAZ063-012100- MCDUFFIE- 430 PM EDT SUN JUL 1 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MCDUFFIE COUNTY... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THOMSON...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LM
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.